May  2019, 18(3): 1359-1374. doi: 10.3934/cpaa.2019066

A remark on local well-posedness for nonlinear Schrödinger equations with power nonlinearity-an alternative approach

Department of Mathematics, Shimane University, Matsue 690-8504, Japan

Received  June 2018 Revised  August 2018 Published  November 2018

Fund Project: Supported in part by JSPS, Grant-in-Aid for Scientific Research (C) #25400176

We study the nonlinear Schrödinger equation (NLS)
$\partial_t u +i \Delta u = i\lambda |u|^{p-1} u$
in
$\mathit{\boldsymbol{R}}^{1+n}$
, where
$n\ge 3$
,
$p>1$
, and
$\lambda \in \mathit{\boldsymbol{C}}$
. We prove that (NLS) is locally well-posed in
$H^s$
if
$1<s<\min\{4;n/2\}$
and
$\max\{1;s/2\}< p< 1+4/(n-2s)$
. To obtain a good lower bound for
$p$
, we use fractional order Besov spaces for the time variable. The use of such spaces together with time cut-off makes it difficult to derive positive powers of time length from nonlinear estimates, so that it is difficult to apply the contraction mapping principle. For the proof we improve Pecher's inequality (1997), which is a modification of the Strichartz estimate, and apply this inequality to the nonlinear problem together with paraproduct formula.
Citation: Takeshi Wada. A remark on local well-posedness for nonlinear Schrödinger equations with power nonlinearity-an alternative approach. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1359-1374. doi: 10.3934/cpaa.2019066
References:
[1]

H. Amann, Operator-valued Fourier multipliers, vector-valued Besov spaces, and applications, Math. Nachr., 186 (1997), 5-56. doi: 10.1002/mana.3211860102. Google Scholar

[2]

J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin-New York, 1976. Google Scholar

[3]

T. CazenaveD. Fang and Z. Han, Local well-posedness for the $H^2$-critical nonlinear Schrödinger equation, Trans. Amer. Math. Soc., 368 (2016), 7911-7934. doi: 10.1090/tran6683. Google Scholar

[4]

T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$, Nonlinear Anal., 14 (1990), 807-836. doi: 10.1016/0362-546X(90)90023-A. Google Scholar

[5]

D. Fang and Z. Han, On the well-posedness for NLS in $H^s$, J. Funct. Anal., 264 (2013), 1438-1455. doi: 10.1016/j.jfa.2013.01.005. Google Scholar

[6]

J. GinibreT. Ozawa and G. Velo, On the existence of the wave operators for a class of nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor., 60 (1994), 211-239. Google Scholar

[7]

J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations. Ⅰ. The Cauchy problem, general case, J. Funct. Anal., 32 (1979), 1-32. doi: 10.1016/0022-1236(79)90076-4. Google Scholar

[8]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2 (1985), 309-327. Google Scholar

[9]

J. Ginibre and G. Velo, Scattering theory in the energy space for a class of nonlinear wave equations, Comm. Math. Phys., 123 (1989), 535-573. Google Scholar

[10]

J. Ginibre and G. Velo, Generalized Strichartz inequalities for the wave equation, J. Funct. Anal., 133 (1995), 50-68. doi: 10.1006/jfan.1995.1119. Google Scholar

[11]

T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor., 46 (1987), 113-129. Google Scholar

[12]

T. Kato, Nonlinear Schrödinger equations, in Schrödinger Operators, Lecture Notes in Phys., 345, Springer, Berlin (1989), 218–263. doi: 10.1007/3-540-51783-9_22. Google Scholar

[13]

T. Kato, On nonlinear Schrödinger equations. Ⅱ. $H^s$-solutions and unconditional well-posedness, J. Anal. Math., 67 (1995), 281-306. doi: 10.1007/BF02787794. Google Scholar

[14]

M. Keel and T. Tao, Endpoint Strichartz estimates, Amer. J. Math., 120 (1998), 955-980. Google Scholar

[15]

M. Nakamura and T. Ozawa, Low energy scattering for nonlinear Schrödinger equations in fractional order Sobolev spaces, Rev. Math. Phys., 9 (1997), 397-410. doi: 10.1142/S0129055X97000154. Google Scholar

[16]

M. Nakamura and T. Wada, Modified Strichartz estimates with an application to the critical nonlinear Schrödinger equation, Nonlinear Anal., 130 (2016), 138-156. doi: 10.1016/j.na.2015.09.023. Google Scholar

[17]

H. Pecher, Solutions of semilinear Schrödinger equations in $H^s$, Ann. Inst. H. Poincaré Phys. Théor., 67 (1997), 259-296. Google Scholar

[18]

H. Y. Schmeisser, Vector-valued Sobolev and Besov spaces, in Seminar Analysis of the KarlWeierstraß-Institute of Mathematics 1985/86 (Berlin, 1985/86), Teubner-Texte Math. 96, Teubner, Leipzig (1987), 4–44. Google Scholar

[19]

H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland, Amsterdam-New York-Oxford, 1978. Google Scholar

[20]

Y. Tsutsumi, Global strong solutions for nonlinear Schrödinger equations, Nonlinear Anal., 11 (1987), 1143-1154. doi: 10.1016/0362-546X(87)90003-4. Google Scholar

[21]

Y. Tsutsumi, $L^2$-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcial. Ekvac., 30 (1987), 115-125. Google Scholar

[22]

H. Uchizono and T. Wada, Continuous dependence for nonlinear Schrödinger equation in $H^s$, J. Math. Sci. Univ. Tokyo, 19 (2012), 57-68. Google Scholar

[23]

H. Uchizono and T. Wada, On well-posedness for nonlinear Schrödinger equations with power nonlinearity in fractional order Sobolev spaces, J. Math. Anal. Appl., 395 (2012), 56-62. doi: 10.1016/j.jmaa.2012.04.079. Google Scholar

show all references

References:
[1]

H. Amann, Operator-valued Fourier multipliers, vector-valued Besov spaces, and applications, Math. Nachr., 186 (1997), 5-56. doi: 10.1002/mana.3211860102. Google Scholar

[2]

J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin-New York, 1976. Google Scholar

[3]

T. CazenaveD. Fang and Z. Han, Local well-posedness for the $H^2$-critical nonlinear Schrödinger equation, Trans. Amer. Math. Soc., 368 (2016), 7911-7934. doi: 10.1090/tran6683. Google Scholar

[4]

T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$, Nonlinear Anal., 14 (1990), 807-836. doi: 10.1016/0362-546X(90)90023-A. Google Scholar

[5]

D. Fang and Z. Han, On the well-posedness for NLS in $H^s$, J. Funct. Anal., 264 (2013), 1438-1455. doi: 10.1016/j.jfa.2013.01.005. Google Scholar

[6]

J. GinibreT. Ozawa and G. Velo, On the existence of the wave operators for a class of nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor., 60 (1994), 211-239. Google Scholar

[7]

J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations. Ⅰ. The Cauchy problem, general case, J. Funct. Anal., 32 (1979), 1-32. doi: 10.1016/0022-1236(79)90076-4. Google Scholar

[8]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2 (1985), 309-327. Google Scholar

[9]

J. Ginibre and G. Velo, Scattering theory in the energy space for a class of nonlinear wave equations, Comm. Math. Phys., 123 (1989), 535-573. Google Scholar

[10]

J. Ginibre and G. Velo, Generalized Strichartz inequalities for the wave equation, J. Funct. Anal., 133 (1995), 50-68. doi: 10.1006/jfan.1995.1119. Google Scholar

[11]

T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor., 46 (1987), 113-129. Google Scholar

[12]

T. Kato, Nonlinear Schrödinger equations, in Schrödinger Operators, Lecture Notes in Phys., 345, Springer, Berlin (1989), 218–263. doi: 10.1007/3-540-51783-9_22. Google Scholar

[13]

T. Kato, On nonlinear Schrödinger equations. Ⅱ. $H^s$-solutions and unconditional well-posedness, J. Anal. Math., 67 (1995), 281-306. doi: 10.1007/BF02787794. Google Scholar

[14]

M. Keel and T. Tao, Endpoint Strichartz estimates, Amer. J. Math., 120 (1998), 955-980. Google Scholar

[15]

M. Nakamura and T. Ozawa, Low energy scattering for nonlinear Schrödinger equations in fractional order Sobolev spaces, Rev. Math. Phys., 9 (1997), 397-410. doi: 10.1142/S0129055X97000154. Google Scholar

[16]

M. Nakamura and T. Wada, Modified Strichartz estimates with an application to the critical nonlinear Schrödinger equation, Nonlinear Anal., 130 (2016), 138-156. doi: 10.1016/j.na.2015.09.023. Google Scholar

[17]

H. Pecher, Solutions of semilinear Schrödinger equations in $H^s$, Ann. Inst. H. Poincaré Phys. Théor., 67 (1997), 259-296. Google Scholar

[18]

H. Y. Schmeisser, Vector-valued Sobolev and Besov spaces, in Seminar Analysis of the KarlWeierstraß-Institute of Mathematics 1985/86 (Berlin, 1985/86), Teubner-Texte Math. 96, Teubner, Leipzig (1987), 4–44. Google Scholar

[19]

H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland, Amsterdam-New York-Oxford, 1978. Google Scholar

[20]

Y. Tsutsumi, Global strong solutions for nonlinear Schrödinger equations, Nonlinear Anal., 11 (1987), 1143-1154. doi: 10.1016/0362-546X(87)90003-4. Google Scholar

[21]

Y. Tsutsumi, $L^2$-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcial. Ekvac., 30 (1987), 115-125. Google Scholar

[22]

H. Uchizono and T. Wada, Continuous dependence for nonlinear Schrödinger equation in $H^s$, J. Math. Sci. Univ. Tokyo, 19 (2012), 57-68. Google Scholar

[23]

H. Uchizono and T. Wada, On well-posedness for nonlinear Schrödinger equations with power nonlinearity in fractional order Sobolev spaces, J. Math. Anal. Appl., 395 (2012), 56-62. doi: 10.1016/j.jmaa.2012.04.079. Google Scholar

[1]

Qunyi Bie, Qiru Wang, Zheng-An Yao. On the well-posedness of the inviscid Boussinesq equations in the Besov-Morrey spaces. Kinetic & Related Models, 2015, 8 (3) : 395-411. doi: 10.3934/krm.2015.8.395

[2]

Massimo Cicognani, Michael Reissig. Well-posedness for degenerate Schrödinger equations. Evolution Equations & Control Theory, 2014, 3 (1) : 15-33. doi: 10.3934/eect.2014.3.15

[3]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure & Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

[4]

Changxing Miao, Bo Zhang. Global well-posedness of the Cauchy problem for nonlinear Schrödinger-type equations. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 181-200. doi: 10.3934/dcds.2007.17.181

[5]

Chengchun Hao. Well-posedness for one-dimensional derivative nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2007, 6 (4) : 997-1021. doi: 10.3934/cpaa.2007.6.997

[6]

Hiroyuki Hirayama. Well-posedness and scattering for a system of quadratic derivative nonlinear Schrödinger equations with low regularity initial data. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1563-1591. doi: 10.3934/cpaa.2014.13.1563

[7]

Yonggeun Cho, Gyeongha Hwang, Tohru Ozawa. Global well-posedness of critical nonlinear Schrödinger equations below $L^2$. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1389-1405. doi: 10.3934/dcds.2013.33.1389

[8]

Tadahiro Oh, Mamoru Okamoto, Oana Pocovnicu. On the probabilistic well-posedness of the nonlinear Schrödinger equations with non-algebraic nonlinearities. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3479-3520. doi: 10.3934/dcds.2019144

[9]

Xiaoping Zhai, Yongsheng Li, Wei Yan. Global well-posedness for the 3-D incompressible MHD equations in the critical Besov spaces. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1865-1884. doi: 10.3934/cpaa.2015.14.1865

[10]

Yonggeun Cho, Gyeongha Hwang, Soonsik Kwon, Sanghyuk Lee. Well-posedness and ill-posedness for the cubic fractional Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2863-2880. doi: 10.3934/dcds.2015.35.2863

[11]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[12]

Takafumi Akahori. Low regularity global well-posedness for the nonlinear Schrödinger equation on closed manifolds. Communications on Pure & Applied Analysis, 2010, 9 (2) : 261-280. doi: 10.3934/cpaa.2010.9.261

[13]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[14]

Zihua Guo, Yifei Wu. Global well-posedness for the derivative nonlinear Schrödinger equation in $H^{\frac 12} (\mathbb{R} )$. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 257-264. doi: 10.3934/dcds.2017010

[15]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1023-1041. doi: 10.3934/cpaa.2007.6.1023

[16]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

[17]

Igor Chueshov, Alexey Shcherbina. Semi-weak well-posedness and attractors for 2D Schrödinger-Boussinesq equations. Evolution Equations & Control Theory, 2012, 1 (1) : 57-80. doi: 10.3934/eect.2012.1.57

[18]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure & Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[19]

Zhichun Zhai. Well-posedness for two types of generalized Keller-Segel system of chemotaxis in critical Besov spaces. Communications on Pure & Applied Analysis, 2011, 10 (1) : 287-308. doi: 10.3934/cpaa.2011.10.287

[20]

Benjamin Dodson. Global well-posedness and scattering for the defocusing, cubic nonlinear Schrödinger equation when $n = 3$ via a linear-nonlinear decomposition. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1905-1926. doi: 10.3934/dcds.2013.33.1905

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (45)
  • HTML views (168)
  • Cited by (0)

Other articles
by authors

[Back to Top]